HomeClinical ToolsCURB-65

🫁 CURB-65 Score (Pneumonia Severity)

Calculate the CURB-65 score to grade community-acquired pneumonia severity and guide admission.

Clinical takeaway

0–1: often suitable for outpatient care.

Loading calculator…
Share on XLinkedInWhatsAppEmail

Paste the link in Slack, Teams, X, or LinkedIn — the preview image comes from this page’s Open Graph card.

When to use

Severity assessment and disposition in community-acquired pneumonia.

How it works

1 point each: Confusion, Urea > 7 mmol/L, RR ≥ 30, BP (SBP < 90 / DBP ≤ 60), age ≥ 65. 0–1 low, 2 moderate, 3–5 severe.

Key points

  • 0–1: often suitable for outpatient care.
  • ≥ 3: assess for ICU.
  • Use with oxygenation, comorbidity and social factors.

References

Decision support for licensed clinicians only; not a substitute for clinical judgement, diagnosis or local protocols.

Worked calculation

The values below come from this tool's own example placeholders and are computed server-side with the formula shown on this page, so the arithmetic can be checked quickly. It demonstrates how to substitute values only — it is not clinical advice and not a real case.

Confusion (new)No
Urea > 7 mmol/L (BUN > 19 mg/dL)No
Respiratory rate ≥ 30/minNo
BP: SBP < 90 or DBP ≤ 60 mmHgNo
Age ≥ 65No

CURB-650/5

  • DispositionLow (consider outpatient)
  • 30-day mortality (approx.)0–1: low · 2: intermediate · 3–5: high
Confusion (new)Yes
Urea > 7 mmol/L (BUN > 19 mg/dL)Yes
Respiratory rate ≥ 30/minYes
BP: SBP < 90 or DBP ≤ 60 mmHgYes
Age ≥ 65Yes

CURB-655/5

  • DispositionSevere (assess for ICU)
  • 30-day mortality (approx.)0–1: low · 2: intermediate · 3–5: high

Frequently asked questions

What is CURB-65 Score (Pneumonia Severity)?
Calculate the CURB-65 score to grade community-acquired pneumonia severity and guide admission.
How is CURB-65 Score (Pneumonia Severity) calculated? What is the core formula?
1 point each: Confusion, Urea > 7 mmol/L, RR ≥ 30, BP (SBP < 90 / DBP ≤ 60), age ≥ 65. 0–1 low, 2 moderate, 3–5 severe.
When is CURB-65 Score (Pneumonia Severity) used?
Severity assessment and disposition in community-acquired pneumonia.
What are the key clinical points for CURB-65 Score (Pneumonia Severity)?
0–1: often suitable for outpatient care. ≥ 3: assess for ICU. Use with oxygenation, comorbidity and social factors.
What are the limits and cautions when using CURB-65 Score (Pneumonia Severity)?
For licensed clinicians and clinical researchers. Interpret results with history, investigations and local protocols; not a diagnosis or prescription, and not a substitute for multidisciplinary decision-making or local guidelines.
How is CURB-65 Score (Pneumonia Severity) calculated in practice? Can you show a worked example?
Inputs: Confusion (new) No, Urea > 7 mmol/L (BUN > 19 mg/dL) No, Respiratory rate ≥ 30/min No, BP: SBP < 90 or DBP ≤ 60 mmHg No, Age ≥ 65 No → Result: CURB-65 0 /5(Disposition: Low (consider outpatient), 30-day mortality (approx.): 0–1: low · 2: intermediate · 3–5: high) Inputs: Confusion (new) Yes, Urea > 7 mmol/L (BUN > 19 mg/dL) Yes, Respiratory rate ≥ 30/min Yes, BP: SBP < 90 or DBP ≤ 60 mmHg Yes, Age ≥ 65 Yes → Result: CURB-65 5 /5(Disposition: Severe (assess for ICU), 30-day mortality (approx.): 0–1: low · 2: intermediate · 3–5: high)

Other tools

🫁 A–a gradient🚬 Pack-years🫁 P/F ratio😴 Epworth

中文版 →